Topic: Mom has night sweats & numb feet

My mom has been experiencing night sweats this week...the first since she completed chemo in March.  I searched the sight and saw that many had sweats prior to their diagnosis. Has anyone had night sweats while cancer shrinking?   I am afraid the cancer is in growth mode again!  I think she is too.
She recently has complained about feeling like her feet are asleep.  Her family doctor checked her and said they are not numb.  He called it paresthesia and a side effect of chemotherapy.  Has anyone else had this side effect?...I couldn't find it on the sight.   If so, did you regain feeling? 

I am so grateful for this "place."  Julie

2 (edited by PCL1029 Sun, 21 Aug 2011 12:38:47)

Re: Mom has night sweats & numb feet

Hi,
I did have  night sweats a couple times during my 14 month treatment with Gemzar.It was not the drenching type ;it  started from the chest,it was wet  and all I did was change my undershirt and went back to sleep. I could not recall whether it was a hot summer nite or in winter.

A study involved 36  outpatients who had GI reflux symptoms reported having night sweats;80% of the the 24 patients had frequent night sweats reported having  GI reflux symptoms .With appropriate treatment for the GI reflux,all had relief of night sweats. However it may not be easy to generalize these results due to possible bias.

Another study conducted in 100 hospice patients with cancer,16 reported sweating,mostly occur at night;sweating did not correlate with tumor type,pain, or medication use.

Malignancy(soliod tumors and lymphoma etc), infection (tuberculosis, HIV, endocarditis),medications(OTC medications  such as tylenol,advil,Aleve and migraine medications such as Zomag and Imitrex and Maxalt;blood pressure pills like diltiazem,Tizac -those calcium channel blockers and beta blockers like propranol,metoprolol and atenolol),endocrine causes(thyroid,diabetic) ,neurologic disease,menopause and idiopathic hyperhidrosis are possible causes and diagnosis for night sweat.
Your family doctor diagnosis of paresthesia (lost of sensation)was  correct. she should regain feeling with no trouble if the diagnosis is correct.
God Bless.

Please know that my personal opinion is not intended nor implied to be a substitute for professional medical advice. If  provided, information are for educational purposes.Consult doctor is a MUST for changing of treatment plans.

Re: Mom has night sweats & numb feet

Hi Julie:
I am on Gemzar/Oxaliplatin and have read that chemo brings on peri-menopause and menopause (I am 48). I have started with what I call "warm flashes". They aren't really hot yet, but I wake up about 2x a night being warm and have to kick off the sheets. And I get them during the day, too.
I don't know what chemo regimen your mom is getting, but the oxaliplatin causes neuropathy. It is a tingling/numbness in the hands and feet. I get chemo every 2 weeks, and the neuropathy lasts for almost the entire time.
I don't know if this helped or not.
Kris

KrisJ
"Don't just have minutes in the day; have moments in time."
Any opinions I give are based on personal experiences, and are not based on medical knowledge. I strongly suggest receiving medical care and opinions.